MAUDE Adverse Event Report: PERFUSION SYSTEMS DLP SINGLE STAGE VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS DLP SINGLE STAGE VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 69312
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows the tip was separated from the device when received.The tip appears to be occluded.During the cleaning process there was no flow observed through the tip.Reason for return was confirmed.Conclusion: (b)(6) 2020 - updated complaint investigation: after investigation at medtronic and viant, complaint is confirmed for an occlusion in the lumen of the cannula tip.This complaint is the result of a manufacturing issue - excess solvent had pooled in the cannula body during assembly.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.There were no adverse patient effects as a result of this incidence.Medtronic has made its supplier aware and will continue to monitor for future occurrences and trends per the product quality meetings procedure.Complaint is confirmed.Further investigation found this finished goods lot is the same lot identified in complaint's (b)(4) for the same issue.1) visual inspection found no outward signs of damage to the returned device.The tip assembly had been removed from the cannula body prior to being returned.Additional inspection under the microscope verified the appearance of solvent occluded in the id of tip and adapter assembly.The white cloudy film appears to be similar to loctite that is used when the tip is bond ed into the adapter.2) review of the specification, step 4 requires that during the manufacturing process the air flow test is to be performed on every product to verify the cannula tip is not blocked.Listed as critical defects for this process, is blocked cannula and bonding residue observed in the metal tip.It appears this online manufacturing process step was not performed properly.3) complaint notification memo along with the returned product and photos has been reviewed with the appropriate personnel.Medtronic cannot confirm or deny the complaint of damage to the cannula as no product has been returned to date.A root cause of this occurrence cannot be determined without returned product.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.If the product is returned, this pe will be reopened and the analysis and investigation will be updated.There were no adverse patient effects as a result of this occurrence.Medtronic has made its supplier aware of this occurrence and will continue to monitor for future occurrences and trends per the product quality meetings procedure.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received information that during use, the customer reported the single stage venous cannula was in the superior vena cava but could not drain the blood.They removed the cannula and noticed it was damaged.They searched the same lot and saw the same problem in another cannula.The device was replaced.There was no adverse effect to the patient.The returned cannula was the one noted to be damaged during use.The second cannula will not be returned.No intervention was required, the cannula was removed as normal from the patient.

Brand Name
DLP SINGLE STAGE VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17246152
Report Number2184009-2023-00751
Device Sequence Number6698411
Product Code DWF
UDI-Device Identifier00613994879271
UDI-Public00613994879271
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number69312
Device Catalogue Number69312
Device Lot Number2019061087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2020
Initial Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown